Alert archive / California / Winter Storm Warnings in 2005

Winter Storm Warning 4, NWS Medford, OR

December 17, 2005Siskiyou County, California

NWS Medford, OR issued this winter storm warning at Dec 17, 2005, 2:53 PM PST for Siskiyou County, California. It took effect at Dec 18, 2005, 6:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2005, 2:53 PM PST (22:53 UTC)
In effect from
Dec 18, 2005, 6:00 AM PST
Expired
Dec 18, 2005, 3:13 PM PST
In force
9 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2005-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2005-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KMFR 172253
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PST SAT DEC 17 2005

...SIGNIFICANT SNOW ACCUMULATION COMING ON SUNDAY TO PORTIONS OF
SOUTHERN OREGON AND NORTHERN CALIFORNIA...
.A PACIFIC STORM SYSTEM ARRIVING SUNDAY WILL BRING SEVERAL INCHES
OF SNOW TO PORTIONS OF NORTHERN CALIFORNIA AND EASTERN OREGON ON
SUNDAY. THE GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA
REGION WHERE DRIVING WILL BE IMPACTED ON I-5.

CAZ082-083-180700-
/O.NEW.KMFR.WS.W.0004.051218T1400Z-051219T0000Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT
253 PM PST SAT DEC 17 2005

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING FOR SOUTH CENTRAL...NORTH CENTRAL...AND SOUTHEAST SISKIYOU 
COUNTY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY.

SNOW WILL INCREASE OVER THE MOUNT SHASTA REGION SUNDAY MORNING AND
CONTINUE THROUGH AFTERNOON. THE SNOW LEVEL IS EXPECTED TO RISE TO
4500 FEET IN THE AFTERNOON. ACCUMULATIONS OF 6-12 INCHES ARE
ANTICIPATED BY LATE IN THE DAY. SNOW WILL CONTINUE INTO SUNDAY
NIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ080-180700-
/O.NEW.KMFR.SN.Y.0007.051218T1400Z-051219T0000Z/
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
253 PM PST SAT DEC 17 2005

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY
FOR WESTERN SISKIYOU COUNTY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM
PST SUNDAY.

SNOW WILL INCREASE OVER WESTERN SISKIYOU COUNTY SUNDAY MORNING AND
CONTINUE THROUGH AFTERNOON. THE SNOW LEVEL IS EXPECTED TO BEGIN
NEAR VALLEY FLOORS BUT RISE TO 4500 FEET IN THE AFTERNOON. ACCUMULATIONS
OF 3-6 INCHES ARE ANTICIPATED BY LATE IN THE DAY. SNOW WILL CONTINUE
INTO SUNDAY NIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ085-ORZ030-180700-
/O.NEW.KMFR.SN.Y.0007.051218T1400Z-051219T0000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER
253 PM PST SAT DEC 17 2005

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY FOR MODOC COUNTY...NORTHERN AND EASTERN KLAMATH
COUNTY...AND WESTERN LAKE COUNTY...WHICH IS IN EFFECT FROM
6 AM TO 4 PM PST SUNDAY. 

SNOW WILL INCREASE OVER SOUTH-CENTRAL OREGON AND NORTHEAST
CALIFORNIA SUNDAY MORNING AND CONTINUE THROUGH AFTERNOON.
ACCUMULATIONS OF 3-5 INCHES ARE ANTICIPATED BY LATE IN THE DAY.
SNOW WILL DECREASE SUNDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STAVISH
5 follow-up statements
000 
WWUS46 KMFR 180655
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1055 PM PST SAT DEC 17 2005

...SIGNIFICANT SNOW ACCUMULATIONS COMING SUNDAY... 

.A PACIFIC STORM SYSTEM ARRIVING SUNDAY WILL BRING SEVERAL INCHES
OF SNOW TO PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON
SUNDAY. GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA REGION.
DRIVING IN THE I-5 CORRIDOR FROM WEED TO DUNSMUIR WILL BE IMPACTED.

CAZ082-083-181500-
/O.CON.KMFR.WS.W.0004.051218T1400Z-051219T0000Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT
1055 PM PST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST
SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST
SUNDAY. 

SNOW WILL BEGIN IN THE MOUNT SHASTA REGION SUNDAY MORNING AND
CONTINUE INTO THE AFTERNOON. THE SNOW LEVEL WILL RISE TO AROUND
4500 FEET IN THE AFTERNOON. ACCUMULATIONS OF 6-12 INCHES ARE
POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO SUNDAY
NIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ080-181500-
/O.CON.KMFR.SN.Y.0007.051218T1400Z-051219T0000Z/
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
1055 PM PST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY. 

SNOW WILL BEGIN SUNDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON.
THE SNOW LEVEL WILL INITIALLY BE NEAR VALLEY FLOORS BUT WILL RISE
TO AROUND 4500 FEET IN THE AFTERNOON. ACCUMULATIONS OF 3-6 INCHES
ARE POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO SUNDAY
NIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ085-ORZ030-181500-
/O.CON.KMFR.SN.Y.0007.051218T1400Z-051219T0000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER
1055 PM PST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY. 

SNOW WILL BEGIN MID-MORNING SUNDAY AND CONTINUE THROUGH LATE
AFTERNOON. ACCUMULATIONS OF 3-5 INCHES ARE POSSIBLE. SNOW WILL
DECREASE SUNDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MUNDELL
000 
WWUS46 KMFR 181449
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
649 AM PST SUN DEC 18 2005

...SIGNIFICANT SNOW ACCUMULATIONS COMING TODAY...

.A PACIFIC STORM SYSTEM ARRIVING TODAY WILL BRING SEVERAL INCHES OF
SNOW TO PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON
SUNDAY. GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA REGION.
DRIVING IN THE I-5 CORRIDOR FROM WEED TO DUNSMUIR WILL BE
IMPACTED.

CAZ082-083-182300-
/O.CON.KMFR.WS.W.0004.000000T0000Z-051219T0000Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT
649 AM PST SUN DEC 18 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW WILL CONTINUE IN THE MOUNT SHASTA REGION INTO THE AFTERNOON. THE
SNOW LEVEL WILL BE AT THE VALLEY FLOOR THIS MORNING THEN RISE TO
AROUND 4500 FEET BY LATE AFTERNOON. ACCUMULATIONS OF 6-12 INCHES ARE
POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO
TONIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ080-182300-
/O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
649 AM PST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW WILL CONTINUE INTO THE EARLY AFTERNOON. THE SNOW LEVEL WILL
INITIALLY BE AT VALLEY FLOORS BUT WILL RISE TO AROUND 4500 FEET
IN THE AFTERNOON. ACCUMULATIONS OF 3-6 INCHES ARE POSSIBLE. SNOW
AT HIGHER ELEVATIONS WILL CONTINUE INTO TONIGHT...BUT ACCUMULATION
RATES WILL DECREASE SIGNIFICANTLY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ085-ORZ030-182300-
/O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER
649 AM PST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW WILL CONTINUE THROUGH LATE AFTERNOON. ACCUMULATIONS OF 3-5
INCHES ARE POSSIBLE. SNOW WILL DECREASE SUNDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KMFR 181510
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
710 AM PST SUN DEC 18 2005

...SIGNIFICANT SNOW ACCUMULATIONS COMING TODAY...

.A PACIFIC STORM SYSTEM ARRIVING TODAY WILL BRING SEVERAL INCHES
OF SNOW TO PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL
OREGON SUNDAY. GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA
REGION. DRIVING IN THE I-5 CORRIDOR FROM WEED TO DUNSMUIR WILL BE
IMPACTED.

CAZ082-083-181715-
/O.CON.KMFR.WS.W.0004.000000T0000Z-051219T0000Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT
710 AM PST SUN DEC 18 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW WILL CONTINUE IN THE MOUNT SHASTA REGION INTO THE AFTERNOON.
THE SNOW LEVEL WILL BE AT THE VALLEY FLOOR THIS MORNING THEN RISE
TO AROUND 4500 FEET BY LATE AFTERNOON. ACCUMULATIONS OF 6-
12 INCHES ARE POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE
INTO TONIGHT...BUT ACCUMULATION RATES WILL DECREASE
SIGNIFICANTLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ080-181700-
/O.NEW.KMFR.ZR.Y.0001.051218T1510Z-051218T1700Z/
/O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
710 AM PST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A
SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW WILL CONTINUE INTO THE EARLY AFTERNOON. THE SNOW LEVEL WILL
INITIALLY BE AT VALLEY FLOORS BUT WILL RISE TO AROUND 4500 FEET IN
THE AFTERNOON. ACCUMULATIONS OF 3-6 INCHES ARE POSSIBLE. HOWEVER COLD AIR TRAPPED NEAR THE SURFACE WILL
RESULT IN POCKETS OF FREEZING RAIN EARLY THIS MORNING. SNOW AT
HIGHER ELEVATIONS WILL CONTINUE INTO TONIGHT...BUT ACCUMULATION
RATES WILL DECREASE SIGNIFICANTLY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

CAZ081-ORZ023-024-026-181700-
/O.NEW.KMFR.ZR.Y.0001.051218T1510Z-051218T1700Z/
CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...MEDFORD...ASHLAND
710 AM PST SUN DEC 18 2005

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

COLD AIR TRAPPED IN THE VALLEY WILL LEAD TO POCKETS OF FREEZING
RAIN EARLY THIS MORNING. HOWEVER TEMPERATURES ARE EXPECTED TO
CLIMB ABOVE FREEZING BY 9 AM PST WITH PRECIPITATION TURNING TO ALL
RAIN.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

CAZ085-ORZ030-181715-
/O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER
710 AM PST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW WILL CONTINUE THROUGH LATE AFTERNOON. ACCUMULATIONS OF 3-
5 INCHES ARE POSSIBLE. SNOW WILL DECREASE SUNDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KMFR 181714
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST SUN DEC 18 2005

...SIGNIFICANT SNOW ACCUMULATIONS IN THE MOUNTAINS TODAY...

.A PACIFIC STORM SYSTEM WILL BRING SEVERAL INCHES OF SNOW TO
PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON TODAY.
GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA REGION. DRIVING
IN THE I-5 CORRIDOR FROM WEED TO DUNSMUIR WILL BE IMPACTED.

CAZ080-190000-
/O.EXP.KMFR.ZR.Y.0001.000000T0000Z-051218T1700Z/
/O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
914 AM PST SUN DEC 18 2005

...FREEZING RAIN ADVISORY HAS EXPIRED...
...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. A SNOW
ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

VALLEY LOCATIONS HAVE WARMED ABOVE FREEZING. THE SNOW LEVEL IS
NEAR 4000 FEET AND WILL RISE TO AROUND 5000 FEET IN THE AFTERNOON
WITH ACCUMULATIONS OF 3-6 INCHES POSSIBLE. SNOW AT HIGHER
ELEVATIONS WILL CONTINUE INTO TONIGHT...BUT ACCUMULATION RATES
WILL DECREASE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ081-ORZ023-024-026-181815-
/O.EXP.KMFR.ZR.Y.0001.000000T0000Z-051218T1700Z/
CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...MEDFORD...ASHLAND
914 AM PST SUN DEC 18 2005

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. A DISSIPATING
BAND OF FREEZING RAIN IS EXITING DOUGLAS COUNTY. ROADS WILL REMAIN ICY
UNTIL AROUND 10 AM PST IN DOUGLAS COUNTY BEFORE TEMPERATURES WARM
ABOVE FREEZING. ELSEWHERE...VALLEY LOCATIONS IN SOUTHWEST OREGON AND NORTHERN
CALIFORNIA HAVE ALREADY WARMED ABOVE FREEZING.

$$

CAZ082-083-190000-
/O.CON.KMFR.WS.W.0004.000000T0000Z-051219T0000Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT
914 AM PST SUN DEC 18 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW WILL CONTINUE IN THE MOUNT SHASTA REGION INTO THE AFTERNOON.
THE SNOW LEVEL AT THE VALLEY FLOOR THIS MORNING WILL RISE TO AROUND
4500 FEET BY LATE AFTERNOON. ACCUMULATIONS OF 4 TO 12 INCHES ARE
POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO
TONIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ085-ORZ030-190000-
/O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER
914 AM PST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW WILL CONTINUE THROUGH LATE AFTERNOON. ACCUMULATIONS OF 2 TO 5
INCHES ARE POSSIBLE. SNOW WILL DECREASE SUNDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
DW
000 
WWUS46 KMFR 182313
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
313 PM PST SUN DEC 18 2005

CAZ082-083-190715-
/O.CAN.KMFR.WS.W.0004.000000T0000Z-051219T0000Z/
/O.EXB.KMFR.SN.Y.0007.000000T0000Z-051219T1200Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT
313 PM PST SUN DEC 18 2005

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

SNOW WILL CONTINUE ABOVE 5000 FEET WITH AN ADDITIONAL 2 TO 6
INCHES BY MONDAY MORNING. TRAVELERS THROUGH THE HIGHER TERRAIN
SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS.

$$

CAZ085-ORZ030-190015-
/O.CAN.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER
313 PM PST SUN DEC 18 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW
ADVISORY. 

$$

CAZ080-190715-
/O.EXT.KMFR.SN.Y.0007.000000T0000Z-051219T1200Z/
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
313 PM PST SUN DEC 18 2005

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY ABOVE 5000 FEET...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. 

SNOW WILL CONTINUE ABOVE 5000 FEET WITH AN ADDITIONAL 2 TO 6
INCHES BY MONDAY MORNING. TRAVELERS THROUGH THE HIGHER TERRAIN
SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS.

$$

MS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 2:50 PM PST, 3 minutes earlier.

Area forecast discussion, Dec 17, 2:50 PM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST SAT DEC 17 2005

.DISCUSSION...THE FIRST IN A SERIES OF LOW PRESSURE SYSTEMS WAS VERY
WEAK AS IT MOVED INLAND TODAY. IT HAS DONE LITTLE EXCEPT INCREASE
HIGH CLOUDS WITH A FEW MOUNTAIN FLURRIES.  THE NEXT LOW IS NEAR 37N
132W AND MUCH STRONGER. IT WILL MOVE NORTHEAST AND MOVE INTO
NORTHERN CALIFORNIA ON SUNDAY. SNOW WILL DEVELOP IN THE VICINITY OF
MOUNT SHASTA TONIGHT WITH HEAVY SNOW...ACCUMULATIONS OF 6 TO 12
INCHES DURING THE DAY ON SUNDAY. UP TO 6 INCHES IS POSSIBLE
ELSEWHERE IN THE MOUNTAINS ACROSS OUR REGION WITH UP TO 3 INCHES IN
THE EAST SIDE VALLEYS. THE SNOW LEVEL WILL START AT VALLEY FLOORS
AND RISE TO 4500 TO 5000 FEET IN THE AFTERNOON WITH WARMER AIR
ADVECTED. PRECIPITATION RATES SHOULD BE HEAVIEST IN THE AFTERNOON.
MEANTIME...SOUTHERLY FLOW WILL BE DOWNSLOPE INTO MUCH OF THE
SHASTA...ROGUE AND UMPQUA VALLEYS WITH ONLY LIGHT AFTERNOON RAIN
LIKELY. IT WILL BE WINDY AT THE COAST AND IN THE SHASTA VALLEY AND
AT RIDGE TOPS WITH SOUTH WINDS OF 25 TO 40 MPH.

PRECIPIATION WILL DIMINISH IN INTENSITY AND COVERAGE SUNDAY NIGHT
BUT LIGHT PRECIPITATION WILL CONTINUE NEAR MOUNT SHASTA THROUGH THE
NIGHT WITH AN ADDITIONAL FEW INCHES OF SNOW POSSIBLE.

MODELS ARE COMING INTO CLOSER AGREEMENT WITH A FASTER AND STRONGER
SOLUTION FOR THE THIRD TROUGH. IT IS FORECAST TO ALSO MOVE NORTHEAST
AND LIKELY DELIVER ANOTHER ROUND OF RAIN AND SNOW MONDAY THROUGH
MONDAY...AGAIN HEAVIEST IN NORTHERN CALIFORNIA.

ANOTHER TROUGH WILL MOVE INTO THE OREGON OFFSHORE WATERS TUESDAY
WHILE A SHORTWAVE PROVIDES A SLIGHT CHANCE TO CHANCE OF LIGHT RAIN
AND MOUNTAIN SNOW. THE PERSISTENT SOUTHERLY FLOW WILL RAISE SNOW
LEVELS ABOVE PASS LEVELS.

LONG TERM...CONFIDENCE IS LOW ON THE DETAILS OF THE LONG TERM.
MODELS HAVE BEEN FLIP FLOPPING ON THE STRENGTH OF THE OFFSHORE LOW
WITH THE LATEST GFS RUN MUCH STRONGER THAN PREVIOUSLY INDICATED. BUT
THE LOW IS LIKELY TO CONTINUE THE ACTIVE PATTERN AS IT ARRIVES
WEDNESDAY INTO THURSDAY. RIDGING BEHIND THE TROUGH WITH LIGHT
OVERRUNNING PRECIPITATION...MAINLY ON THE WEST SIDE FRIDAY INTO
SATURDAY FOLLOWED BY ANOTHER SYSTEM OFFSHORE SATURDAY NIGHT.

&&

.AVIATION..VFR CONDITIONS UNDER HIGH LEVEL CLOUDINESS THIS EVENING.
A STRONG STORM WILL MOVE INTO NORTHERN CALIFORNIA LATE TONIGHT
THROUGH SUNDAY WITH MOUNTAINS OBSCURED AND STRONG SOUTHERLY WINDS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60 NM.
     SNOW ADVISORY 6AM TO 4PM SUNDAY ZONE 30.
CA...GALE WARNING OR BORDER TO PT ST GEORGE 0-60 NM.
     WINTER STORM WARNING 6AM TO 4PM SUNDAY ZONE 82>83.
     SNOW ADVISORY 6AM TO 4 PM SUNDAY ZONE 80,85.
&&

DW
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD

In the hours before

Local storm report, Dec 17, 12:21 PM PST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1221 PM PST SAT DEC 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     SNOW             6 SSW DUNSMUIR          41.15N 122.32W
12/17/2005  0.0 INCH         SHASTA             CA   TRAINED SPOTTER

            VERY LIGHT SNOW - 31 DEGREES AT 2020 Z

&&

SPENCER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 2:53 PM PSTSnow AdvisoryMFRModoc, Siskiyou31 hr

Nearby

Winter Storm Warnings in California, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.